Psychiatry – MCQ 7 – A 30 year old man who was recently started on haloperidol

A 30 year old man who was recently started on haloperidol 30 mg/day developed hyperpyrexia, muscle rigidity, akinesia, mutism, sweating, tachycardia and increased blood pressure. The investigations showed increased WBC count, increased creatinine phophokinase. These is no history of any other drug intake or any signs of
infection. The most likely diagnosis is:
a) Drug overdose
b) Neuroleptic malignant syndrome
c) Drug induced Parkinsonism
d) Tardive dyskinesia

Correct answer : b) Neuroleptic malignant syndrome

Add a Comment

Your email address will not be published. Comments will be displayed only after moderation.

Read previous post:
radiology mcq
Radiology – MCQ 12 – A 40 years old female patient presented with recurrent headaches

A 40 years old female patient presented with recurrent headaches. MRI showed an extra-axial, dural based and enhancing lesion. The...

Close